Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 50, NWS Newport/Morehead City, NC

April 29, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Apr 29, 2021, 3:49 AM EDT. It took effect at Apr 29, 2021, 3:31 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2021, 3:49 AM EDT (07:49 UTC)
In effect from
Apr 29, 2021, 3:31 PM EDT
Expired
Apr 30, 2021, 6:00 AM EDT
In force
14 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

027 
WHUS72 KMHX 290749
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
349 AM EDT Thu Apr 29 2021

AMZ131-230-231-292000-
/O.NEW.KMHX.SC.Y.0050.210429T2100Z-210430T1000Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
349 AM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River.

* WHEN...From 5 PM this afternoon to 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ136-137-292000-
/O.EXB.KMHX.SC.Y.0049.210429T2100Z-210430T1000Z/
Pamlico and Pungo Rivers-Neuse and Bay Rivers-
349 AM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Pamlico, Pungo, Neuse, and Bay Rivers.

* WHEN...From 5 PM this afternoon to 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-292000-
/O.CON.KMHX.SC.Y.0049.000000T0000Z-210430T1200Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
349 AM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-292000-
/O.CON.KMHX.SC.Y.0049.000000T0000Z-210430T1800Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
349 AM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

* WHAT...Southwest winds 20 to 30 kt with some gusts up to 35 kt 
  and seas 5 to 8 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-292000-
/O.CON.KMHX.SC.Y.0049.000000T0000Z-210430T1200Z/
Pamlico Sound-
349 AM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  rough waters.

* WHERE...Pamlico Sound.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-292000-
/O.CON.KMHX.SC.Y.0049.000000T0000Z-210430T1800Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
349 AM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

* WHAT...Southwest winds 20 to 30 kt with some gusts up to 35 kt 
  and seas 5 to 8 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
100 
WHUS72 KMHX 291931
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
331 PM EDT Thu Apr 29 2021

AMZ152-154-300730-
/O.UPG.KMHX.SC.Y.0049.000000T0000Z-210430T1800Z/
/O.NEW.KMHX.GL.W.0009.210430T0400Z-210430T1100Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
331 PM EDT Thu Apr 29 2021

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
FRIDAY...

* WHAT...Southwest winds 25 to 30 kt with gusts of 35 to 40 kt 
  and seas 7 to 10 ft expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From midnight tonight to 7 AM EDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ136-137-300730-
/O.EXT.KMHX.SC.Y.0049.210429T1931Z-210430T1000Z/
Pamlico and Pungo Rivers-Neuse and Bay Rivers-
331 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  choppy waters.

* WHERE...Pamlico, Pungo, Neuse, and Bay Rivers.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ131-230-231-300730-
/O.EXT.KMHX.SC.Y.0050.210429T1931Z-210430T1000Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
331 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  rough waters.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-300730-
/O.CON.KMHX.SC.Y.0049.000000T0000Z-210430T1200Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
331 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-300730-
/O.CON.KMHX.SC.Y.0049.000000T0000Z-210430T1200Z/
Pamlico Sound-
331 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Southwest winds 20 to 30 kt with occasional gusts up to 
  35 kt and very rough waters.

* WHERE...Pamlico Sound.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-300730-
/O.CON.KMHX.SC.Y.0049.000000T0000Z-210430T1800Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
331 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

* WHAT...Southwest winds 20 to 30 kt with occasional gusts up to 
  35 kt and seas 6 to 9 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
840 
WHUS72 KMHX 300145
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
945 PM EDT Thu Apr 29 2021

AMZ152-154-301100-
/O.CON.KMHX.GL.W.0009.210430T0400Z-210430T1100Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
945 PM EDT Thu Apr 29 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY...

* WHAT...Southwest winds 25 to 30 kt with gusts up to 35 kt and 
  seas 7 to 10 ft expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 7 AM EDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ150-301200-
/O.CON.KMHX.SC.Y.0049.000000T0000Z-210430T1200Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
945 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-301200-
/O.CON.KMHX.SC.Y.0049.000000T0000Z-210430T1200Z/
Pamlico Sound-
945 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Southwest winds 20 to 30 kt with occasional gusts up to 
  35 kt and very rough waters.

* WHERE...Pamlico Sound.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-301345-
/O.CON.KMHX.SC.Y.0049.000000T0000Z-210430T1800Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
945 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

* WHAT...Southwest winds 20 to 30 kt with occasional gusts up to 
  35 kt and seas 6 to 9 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ136-137-301000-
/O.CON.KMHX.SC.Y.0049.000000T0000Z-210430T1000Z/
Pamlico and Pungo Rivers-Neuse and Bay Rivers-
945 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  choppy waters.

* WHERE...Pamlico, Pungo, Neuse, and Bay Rivers.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ131-230-231-301000-
/O.CON.KMHX.SC.Y.0050.000000T0000Z-210430T1000Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
945 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and 
  rough waters.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
908 
WHUS72 KMHX 300742
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
342 AM EDT Fri Apr 30 2021

AMZ152-154-301100-
/O.CON.KMHX.GL.W.0009.000000T0000Z-210430T1100Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
342 AM EDT Fri Apr 30 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 7 to 10 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 7 AM EDT this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ150-301200-
/O.CON.KMHX.SC.Y.0049.000000T0000Z-210430T1200Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
342 AM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-301200-
/O.CON.KMHX.SC.Y.0049.000000T0000Z-210430T1200Z/
Pamlico Sound-
342 AM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  rough waters.

* WHERE...Pamlico Sound.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-301800-
/O.CON.KMHX.SC.Y.0049.000000T0000Z-210430T1800Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
342 AM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ136-137-301000-
/O.CON.KMHX.SC.Y.0049.000000T0000Z-210430T1000Z/
Pamlico and Pungo Rivers-Neuse and Bay Rivers-
342 AM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WHAT...Choppy waters.

* WHERE...Pamlico, Pungo, Neuse, and Bay Rivers.

* WHEN...Until 6 AM EDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ131-230-231-301000-
/O.CON.KMHX.SC.Y.0050.000000T0000Z-210430T1000Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
342 AM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River.

* WHEN...Until 6 AM EDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 1:40 AM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 29, 1:40 AM EDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
140 AM EDT Thu Apr 29 2021

.SYNOPSIS...
High pressure will continue over the area through Thursday,
before another cold front moves through Friday and Friday
night. High pressure will rebuild over the area through the
weekend into early next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 955 PM Wed...Broad area of high pressure centered over
the western Atlantic extends across the southeastern CONUS this
evening, sneaking under a robust subtropical ridge. Thin cirrus
will continue to persist mainly for northern zones as moisture
spills over the the ridge's northern periphery. Forecast on
track with no major changes needed.

Prev disc...High pressure remains in place at the surface
tonight, with gusty SW winds in the evening becoming light
overnight. The left exit region of an upper jet will pass just
inland and north of the area late, but very dry low to mid level
air will negate any impacts beyond an increase in cirrus mainly
north of the Neuse River. Temps about 10 deg above normal as
WAA persists.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
As of 345 PM Wed...High pressure holding fast over the Atlantic
and developing low pressure crossing the midwest will keep
strong WAA in place Thursday. Highest temps will be achieved
just ahead/inland of a slowly advancing resulting sea breeze.
Only modest cloud cover will be some cirrus associated with
vorticity advection aloft and possible some cumulus along the
sea breeze front. Highs will be in the upper 80s to lower 90s
inland of the sea breeze which will threaten record territory.
See CLIMATE section for record high stats.

&&

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
As of 350 PM Wednesday...Upper ridge across the eastern United
States will gradually start to break down on Thursday as strong
mid-level energy dives southeast from the Great Lakes, pushing a
cold front through the area Friday into Friday night. Latest
European and GFS models shows much of the moisture ahead of this
front being wringed out over the Mountains with only a few
scattered showers Friday afternoon and evening. Based on
collaboration with surrounding offices, have lowered PoPs to
just slight chance on the Friday afternoon/evening period.
European/GFS continue to trend dry for the weekend. Behind the
cold front, temperatures will a bit cooler for Saturday with
highs upper 60s/lower 70s. Upper level heights start to build
again by Sunday and strong mid-level ridging again builds over
the eastern United States Monday and Tuesday of next week with
highs back well into the 80s once again. Very low PoPs in the
last couple of days of the extended forecast are largely a
reflection of climatology, and an overall pattern of below
normal rainfall is expected to extend well into next week.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Short Term /through Friday Morning/...
As of 130 AM Thurs...VFR conditions are expected to persist
through the TAF period. Skies will remain mostly clear this
morning, with periods of cirrus likely through the day. Clouds
are expected to increase late tonight as a cold front
approaches.

The biggest hazard today and tonight will be strong winds out of
the SW/SSW at 15-20 kts this morning, and then increasing to
20-30 kts this afternoon and into tonight.

Long Term /Thursday Night through Monday/...
As of 330 AM Wednesday...Other than a few widely scattered
showers Friday afternoon/evening producing brief sub-VFR
conditions, mostly dry conditions and VFR category flight
conditions are expected through the extended period. SW winds
will be gusty at times Thursday.

&&

.MARINE...
Short Term /Through Thursday/...
As of 350 PM Wed...SW winds gusting to 25-30 kt continue across
area sounds and the coastal waters through this evening. The
gradient subsides late, but 15-20 kt winds persist through
Thursday morning, with 25 kt gusts mainly confined to the
coastal waters. A strengthening cold front crossing the Midwest
will work with anchored high pressure and the afternoon
differential heating to increase winds across the coastal waters
once again Thursday afternoon, with SCAs likely returning for
all sounds, and remaining in effect for the coast waters.

Seas respond to the gusty winds slowly, with 2-4 ft seas this
evening gradually increasing late, trending toward to 3-6+ ft by
Thursday afternoon.

Long Term /Thursday through Sunday/...
As of 330 AM Wednesday...Small Craft Advisory conditions will
continue on the coastal waters and Pamlico Sound into Friday
with SW 20-25 knots with gusts up to 30 knots with seas
building to as high as 6 to 7 feet. Behind the cold front
Saturday, winds will be NW at 15-20 knots but should drop off to
5-15 knots by later in the day. Winds back to S/SSW Sunday and
drop to 10-15 knots with seas 2-3 feet.

&&

.FIRE WEATHER...
As of 4 PM Wed...Gusty winds and very dry surface fuels will
continue into the weekend. These factors plus low relative
humidity Friday afternoon will bring an increased fire danger
threat.

&&

.CLIMATE...
Record High temps for April 29th (Thursday).

LOCATION       TEMP/YEAR
New Bern       90/1974   (KEWN ASOS)
Cape Hatteras  84/1994   (KHSE ASOS)
Greenville     91/1981   (COOP - Not KPGV AWOS)
Morehead City  86/2002   (COOP - Not KMRH ASOS)
Kinston        96/1914   (COOP - Not KISO AWOS)
Jacksonville   88/2002   (COOP - Not KNCA ASOS)

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through this evening for NCZ195-196-
     199-203>205.
MARINE...Small Craft Advisory until 8 AM EDT Friday for AMZ135-150.
     Small Craft Advisory until 2 AM EDT early this morning for
     AMZ131-230-231.
     Small Craft Advisory until 2 PM EDT Friday for AMZ152-154-156-
     158.

&&

SYNOPSIS...MHX
NEAR TERM...CB/MS
SHORT TERM...CB
LONG TERM...CTC
AVIATION...CTC/SGK/MS
MARINE...CTC/CB
FIRE WEATHER...MHX
CLIMATE...MHX
Hazardous weather outlook, Apr 28, 8:07 PM EDT, 7 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
807 PM EDT Wed Apr 28 2021

NCZ196-204-205-300015-
East Carteret-Ocracoke Island-Hatteras Island-
807 PM EDT Wed Apr 28 2021

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>092-094-193-194-198-300015-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-
807 PM EDT Wed Apr 28 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gusty winds, low fuel moisture, and low relative humidity values will
bring an increased fire danger Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-199-300015-
West Carteret-Coastal Onslow-
807 PM EDT Wed Apr 28 2021

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

Gusty winds, low fuel moisture, and low relative humidity values will
bring an increased fire danger Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-300015-
Northern Outer Banks-
807 PM EDT Wed Apr 28 2021

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:39 AM EDTBeach Hazards StatementMHXCarteret, Dare, Hyde, Onslow15 hr
Apr 29, 3:31 PM EDTGale WarningMHX15 hr
Apr 29, 3:36 PM EDTFire Weather WatchMHXBeaufort, Carteret, Craven, Dare, Duplin, Greene and 9 more12 hr

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.